MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-4535
Medical Device Problem Codes Degraded (1153); Material Erosion (1214); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 05/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Surgeon called me after a revision of an accolade tmzf stem.The surgeon said that stem/head has almost an identical issue as another revision he did in february.He said that the stem trunnion is worn and damaged and so is the head.There is poly backside wear, where it looks like a thin film of plastic has delaminated from the back of the liner.He said the liner is worn but not failed.He said the patient has had 4-5months of pain in the hip, unknown origin, they twisted in the kitchen the week before, and suddenly couldn't weight bear anymore.There was lots of metallosis in the patient.I will add more notes to this after getting more details from the surgeon in the coming days.Posterior approach, left hip.
 
Additional Manufacturer Narrative
An event regarding disassociation and wear/metallosis involving an accolade stem that was mated with an lfit v40 cocr head was reported.The event was confirmed via evaluation of the returned devices and clinician review of the provided medical records.Method & results: -product evaluation and results: visual inspection: the devices were returned for evaluation.The stem trunnion is severely worn consistent with loss of taper lock.Damage was observed on the head taper.This damage was consistent with the interaction between the head taper and stem trunnion.Black debris was observed on the articulating surface and taper of the head.Clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had bilateral total hip arthroplasty since i was able to see x-rays with the implants in place.I can also confirm that he sustained a head neck disassociation with trunnion failure since i was able to see an x-ray with this phenomenon.Again i cannot fully determine which side was affected.I cannot confirm that the patient underwent revision surgery although it states explant occurred on (b)(6) 2024.I have no documentation such as office notes, operation note or post revision x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.The root causes of head neck disassociation with trunnion failure and metallosis are multifactorial including surgical technique especially in the way that the head and trunnion are prepared prior to insertion, patient lifestyle including activity level and bmi, and implant factors." product history review: review of the device history records indicate devices were manufactured and accepted into final stock on with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation and metallosis.The reported accolade stem was mated with an lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Surgeon called me after a revision of an accolade tmzf stem.The surgeon said that stem/head has almost an identical issue as another revision he did in february.He said that the stem trunnion is worn and damaged and so is the head.There is poly backside wear, where it looks like a thin film of plastic has delaminated from the back of the liner.He said the liner is worn but not failed.He said the patient has had 4-5 months of pain in the hip, unknown origin, they twisted in the kitchen the week before, and suddenly couldn't weight bear anymore.There was lots of metallosis in the patient.I will add more notes to this after getting more details from the surgeon in the coming days.Posterior approach, left hip.

Brand Name
ACCOLADE (127 DEG) SIZE 4.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19434134
Report Number0002249697-2024-00820
Device Sequence Number8322218
Product Code LPH
UDI-Device Identifier04546540510761
UDI-Public04546540510761
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2013
Device Catalogue Number6021-4535
Device Lot Number26710502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2013
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale
Patient Weight107 KG